Alert archive / Washington / River Flood Warnings in 2021
River Flood Warning 25, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Jan 13, 2021, 12:31 PM PST for Grays Harbor County, Washington. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2021, 12:31 PM PST (20:31 UTC)
- Expired
- Jan 14, 2021, 12:28 AM PST
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Grays Harbor County, WA
The radar
The Langley Hill radar (KLGX), 48 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Satsop River near Satsop (SATW1). The gauge peaked at 39.57 ft at Jan 12, 2021, 8:00 PM PST.
- Action stage
- 36 ft
- Minor stage
- 38 ft
- Moderate stage
- 40 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12035000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
153
WGUS46 KSEW 132031
FLWSEW
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Seattle WA
1231 PM PST Wed Jan 13 2021
...The National Weather Service in Seattle WA has issued a Flood
Warning for the following rivers in Washington...
Satsop River Near Satsop affecting Grays Harbor County.
.This is a continuation of the previous river flood warning for the
Satsop River near Satsop.
Additional information is available at www.weather.gov.
The next statement will be issued by this evening at 830 PM PST.
&&
WAC027-140445-
/O.NEW.KSEW.FL.W.0025.210113T2031Z-210114T0900Z/
/SATW1.1.ER.000000T0000Z.210113T0530Z.210114T0000Z.NO/
1231 PM PST Wed Jan 13 2021
The National Weather Service in Seattle has issued a
* Flood Warning for
the Satsop River Near Satsop.
* From this afternoon to late tonight.
* At 12:15 PM PST Wednesday the stage was 38.8 feet.
* Flood stage is 38.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 12:15 PM PST Wednesday was 39.5 feet.
* Forecast...The river is expected to fall below flood stage late
this afternoon and continue falling to 31.9 feet late Saturday
morning.
* Impact...At 38.0 feet, the Satsop River will flood low pasture
lands and some roads along the river.
&&
LAT...LON 4696 12345 4696 12354 4702 12354 4708 12354
4708 12345 4702 12345
$$
CK2 follow-up statements
184
WGUS86 KSEW 140034
FLSSEW
Flood Statement
National Weather Service Seattle WA
434 PM PST Wed Jan 13 2021
...The Flood Warning continues for the following rivers in
Washington...
Satsop River Near Satsop affecting Grays Harbor County.
Skokomish River At Potlatch affecting Mason County.
Snohomish River At Snohomish affecting Snohomish County.
Snoqualmie River Near Carnation affecting King County.
Snoqualmie River Near Snoqualmie Falls affecting King County.
.Mostly dry conditions through the weekend, with a chance for a
light showers early Friday and Sunday. .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Additional information is available at www.weather.gov.
The next statement will be issued by this evening at 915 PM PST.
&&
WAC027-140845-
/O.CON.KSEW.FL.W.0025.000000T0000Z-210114T0900Z/
/SATW1.1.ER.000000T0000Z.210113T0530Z.210114T0000Z.NO/
434 PM PST Wed Jan 13 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Satsop River Near Satsop.
* Until late tonight.
* At 2:15 PM PST Wednesday the stage was 38.3 feet.
* Flood stage is 38.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 2:15 PM PST Wednesday was 39.4 feet.
* Forecast...The river is expected to fall below flood stage late
this afternoon and continue falling to 31.9 feet late Saturday
morning.
* Impact...At 38.0 feet, the Satsop River will flood low pasture
lands and some roads along the river.
&&
LAT...LON 4696 12345 4696 12354 4702 12354 4708 12354
4708 12345 4702 12345
$$
WAC061-140845-
/O.CON.KSEW.FL.W.0024.000000T0000Z-210115T0422Z/
/SNAW1.1.ER.210113T2005Z.210114T0600Z.210114T1108Z.NO/
434 PM PST Wed Jan 13 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Snohomish River At Snohomish.
* Until Thursday evening.
* At 2:00 PM PST Wednesday the stage was 25.2 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 2:00 PM PST Wednesday was 25.2 feet.
* Forecast...The river will continue to rise and crest near 26.1
feet around 9 PM. The river will begin to fall below flood stage
around 1 AM Thursday morning.
* Impact...At 27.0 feet, the Snohomish River will flood several
roads...including the Snohomish-Monroe highway...and low areas of
the lower Snohomish valley that are not protected by levees. A
stage of 27 feet on the Snohomish River corresponds roughly to a
Phase 2 in the Snohomish County flood program.
&&
LAT...LON 4786 12217 4789 12221 4796 12232 4809 12216
4794 12213 4791 12203
$$
WAC033-140845-
/O.CON.KSEW.FL.W.0012.000000T0000Z-210115T0632Z/
/CRNW1.1.ER.210113T1500Z.210114T0600Z.210114T1542Z.NO/
434 PM PST Wed Jan 13 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Snoqualmie River Near Carnation.
* Until Thursday evening.
* At 2:15 PM PST Wednesday the stage was 55.0 feet.
* Flood stage is 54.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 2:15 PM PST Wednesday was 55.0 feet.
* Forecast...The river is expected to rise to a crest of 55.5 feet
late this evening. It will then fall below flood stage tomorrow
morning.
* Impact...At 56.0 feet, the Snoqualmie River will cause widespread
flooding from Fall City downstream through Carnation and Duvall...
inundating much of the farm land and numerous roads.
&&
LAT...LON 4756 12196 4770 12204 4784 12202 4783 12194
4771 12193 4761 12188
$$
WAC033-140515-
/O.CON.KSEW.FL.W.0011.000000T0000Z-210114T0505Z/
/SQUW1.N.ER.210113T1306Z.210113T1630Z.210113T1900Z.NO/
434 PM PST Wed Jan 13 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Snoqualmie River Near Snoqualmie Falls.
* Until this evening.
* At 1:00 PM PST Wednesday the flow was 18300.0 cfs.
* Flood flow is 20000.0 cfs.
* No flooding is currently forecast.
* Forecast...The river is expected to fall to 4589.9 cfs late
Saturday morning.
* Impact...At 20000.0 cfs, the Snoqualmie River will cause
widespread flooding of pasture lands and roads along the river
from the town of Snoqualmie downstream through Fall City. Roads
that may become flooded include Fall City-Carnation...Tolt Hill...
and Novelty Flats Roads. This river level on the Snoqualmie
corresponds roughly to a phase 3 flood in the King County flood
system.
&&
LAT...LON 4742 12175 4752 12186 4756 12196 4761 12188
4758 12178 4756 12170
$$
WAC045-140845-
/O.CON.KSEW.FL.W.0008.000000T0000Z-210114T1225Z/
/SRPW1.2.ER.210112T0500Z.210113T1315Z.210115T1049Z.NR/
434 PM PST Wed Jan 13 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Skokomish River At Potlatch.
* Until late tonight.
* At 2:45 PM PST Wednesday the stage was 17.6 feet.
* Flood stage is 16.5 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
This approaches the flood of record.
* Recent Activity...The maximum river stage in the 24 hours ending
at 2:45 PM PST Wednesday was 17.8 feet.
* Forecast...The river is expected to rise to a crest of 17.6 feet
late this afternoon. It will then fall below flood stage early
Friday morning.
* Impact...At 17.5 feet, the Skokomish River will cause moderate
flooding, with deep and quick flood waters inundating some
residential areas, many roads, and much of the farm land in the
Skokomish Valley. Inundated roads include the Skokomish Valley
road, Bourgault Road West, Purdy Cutoff Road, and Highway 106.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308
4721 12321 4738 12340
$$
CK283
WGUS86 KSEW 140828
FLSSEW
Flood Statement
National Weather Service Seattle WA
1228 AM PST Thu Jan 14 2021
...The Flood Warning is cancelled for the following rivers in
Washington...
Satsop River Near Satsop affecting Grays Harbor County.
.Mostly dry conditions through the weekend, with a chance for a
light showers early Friday and Sunday. .
WAC027-140930-
/O.CAN.KSEW.FL.W.0025.000000T0000Z-210114T0828Z/
/SATW1.1.ER.700125T2031Z.700119T1521Z.700119T1523Z.NO/
1228 AM PST Thu Jan 14 2021
...The Flood Warning for the Satsop River Near Satsop has been
cancelled...
The Flood Warning is cancelled for
the Satsop River Near Satsop.
* At 11:15 PM PST Wednesday the stage was 36.2 feet.
* Forecast...The river is expected to fall to 31.6 feet late
Saturday evening.
&&
LAT...LON 4696 12345 4696 12354 4702 12354 4708 12354
4708 12345 4702 12345
$$
PullinWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Jan 13, 9:30 AM PST, 3 hours 1 minute earlier.
Area forecast discussion, Jan 13, 9:30 AM PST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Seattle WA
930 AM PST Wed Jan 13 2021
.UPDATE...Calmer conditions across much of the area this morning
in the wake of the system that traversed the region overnight.
Winds are still gusty along portions of the Strait and near the
San Juans this morning, but expect these winds to gradually
subside over the next few hours as gradients trend downward.
Otherwise, some scattered showers across the region today, with
some hi-res models still suggesting the redevelopment of a
convergence zone across King/Snohomish counties. Will continue to
monitor this over the next couple of hours. Otherwise, expect
shower coverage to decrease throughout the day elsewhere. Some
minor tweaks were made to the near- term to reflect current
conditions. Previous discussion follows below, with updates made
to the aviation and marine sections.
&&
.SYNOPSIS...The weather system that brought heavy rain and high
winds to the area early this morning will continue to move out of
the area. Behind it we are expecting some drier and calmer
conditions. However, with the potential for the convergence zone
to set up this afternoon we could see some additional rainfall and
snow up towards Stevens Pass. A weak system will move through the
area Thursday afternoon bringing with it some rain showers. The
weekend holds a series of weaker weather systems moving through
the area.
&&
.SHORT TERM /TODAY THROUGH FRIDAY/...Winds will continue to ease
through the early morning hours. The rain showers will continue to
ease and scatter out throughout the day. By this afternoon most of
the Western Washington area should be precipitation free. With
that said, the Puget Sound Convergence Zone will likely set up
later this afternoon. What that means is that Snohomish and
Northern King County will likely see some more rainfall. High
Resolution models are suggesting that the band will be just north
of Stevens Pass. But the possibility for this band to set up or
move a little farther south is there. Currently the snow forecast
for Stevens Pass is just below Winter Weather Advisory criteria.
We will be monitoring the situation for this area closely, so be
keep an eye on the forecast to see if things change.
Even though the weather itself is expected to be improving
throughout the day, the threat for flooding and landslides is
still present. Most area rivers are expected to crest later this
evening, and are expected to slowly recede. Due to the already
saturated soils, the heavy rain that occurred this morning, as
well as many reports of downed trees, slopes will remain unstable
for the next few days.
The threat for coastal flooding due to high tides and the low
pressure system that is moving through the are. This advisory is
for both the coast as well as for the interior waters including
the Strait of Juan de Fuca. With the westerly winds through the
Strait areas along Admiralty Inlet and the San Juan Islands will
experience larger waves and therefore the greater potential for
coastal flooding.
Snow levels will be dropping down to 2000-3000 feet throughout
Wednesday. So by the time the weak system that moves through the
area Thursday night conditions through the Cascade Passes should
be primed for more snow. We are not expecting any significant
accumulations at pass level.
The start to the weekend should be rather dry as a ridge moves
through the area. However, do not get too comfortable with this
ridge as it is expected to move out of the area starting Friday
evening.
Butwin
.LONG TERM /SATURDAY THROUGH TUESDAY/...After the brief
disturbance from the shortwave that moves through Friday night,
another ridge comes moves into the area Saturday. The next front
is expected to start impacting the area Sunday morning. The start
of next week will be a bit of back and forth as multiple upper
level troughs move through the area. We will be monitoring the
trend in order to determine how these systems strengthen or weaken
in the coming days.
Butwin
&&
.AVIATION...A front will move inland today with decreasing low
level onshore flow. High pressure aloft and at the surface will
briefly move over the area tonight with westerly flow aloft. The
air mass will be stable.
Moisture decreased rapidly this morning behind the front. There
will be some mid and high clouds at times today and tonight.
Ceilings could lower to MVFR briefly in isolated showers.
KSEA...Mid and high clouds at times today and tonight. Southerly
wind 12-16 knots with higher gusts will ease this afternoon and
become light easterly tonight. Schneider
&&
.MARINE...Onshore flow will ease today behind a vigorous front.
Gale force west winds in the Strait of Juan de Fuca will ease to
small craft advisory strength today. Small craft advisory strength
winds elsewhere will ease as well today. Large west swell 16-20
feet over the Coastal Waters and West Entrance Strait of Juan de
Fuca will subside today and tonight.
A second front will move through the area later Thursday and
Thursday night with another round of small craft advisory
strength winds most waters. High pressure will bring lighter winds
on Friday. A third weaker front will move through the area
Saturday night and Sunday morning. Schneider
Onshore flow will ease today in the wake of a
vigorous front. A weaker front will move through the area later
Thursday and Thursday night. High pressure will move over the
area on Friday for lighter winds. Another relatively weak front
will cross the area Saturday night and Sunday morning.
&&
.HYDROLOGY...Precipitation will wind down through the
morning hours with drier conditions into Thursday. Totals over the
past 48 hours have amounted to 4 to 9 inches on the Olympic
Peninsula, 1 to 4 inches in the lowlands, and 2 to 6 inches in the
Cascades. Even as precipitation tapers, river flooding and the
landslide threat will remain for the next day or so. Several rivers
are under flood warnings and a handful more are forecast to crest
right near flood. Most rivers will crest today and recede, but a few
of the slower moving rivers like the Chehalis will crest on Thursday
with flooding lingering into Friday. River forecasts can change
frequently so those with interest should keep a close eye on things
and keep checking the river forecast webpage.
Carpenter
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Coastal Flood Advisory until 10 AM PST this morning for
Admiralty Inlet Area-Bremerton and Vicinity-Everett and
Vicinity-Hood Canal Area-San Juan County-Seattle and
Vicinity-Southwest Interior-Tacoma Area-Western Skagit
County-Western Whatcom County.
Flood Watch through this evening for Bellevue and Vicinity-
Cascades of Snohomish and King Counties-Cascades of Whatcom
and Skagit Counties-East Puget Sound Lowlands-Everett and
Vicinity-Western Skagit County.
PZ...Small Craft Advisory until 4 AM PST Thursday for Grays Harbor
Bar.
Small Craft Advisory until 4 PM PST Thursday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory until 2 PM PST this afternoon for Central
U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
Waters Strait Of Juan De Fuca.
Gale Warning until noon PST today for Central U.S. Waters Strait
Of Juan De Fuca-East Entrance U.S. Waters Strait Of Juan De
Fuca-West Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 2 PM PST this afternoon for Northern
Inland Waters Including The San Juan Islands-Puget Sound
and Hood Canal.
Small Craft Advisory until 4 AM PST Thursday for West Entrance
U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 4:32 PM PST | River Flood Warning | SEW | Thurston | 43 hr |
| Jan 12, 4:32 PM PST | River Flood Warning | SEW | Lewis | 39 hr |
| Jan 12, 8:02 PM PST | Wind Advisory | SEW | San Juan | 10 hr |
| Jan 12, 9:08 PM PST | Small Craft Advisory | SEW | 6 days | |
| Jan 12, 11:14 PM PST | River Flood Warning | SEW | Grays Harbor | 12 hr |
| Jan 13, 12:19 AM PST | Severe Thunderstorm Warning | SEW | Island, Jefferson, San Juan, Skagit, Snohomish | 39 min |
| Jan 13, 12:27 AM PST | Special Marine Warning | SEW | 33 min | |
| Jan 13, 1:09 AM PST | Special Weather Statement | SEW | Snohomish | 51 min |
| Jan 13, 1:57 AM PST | River Flood Warning | SEW | Lewis | 18 hr |
| Jan 13, 1:57 AM PST | River Flood Warning | SEW | Lewis | 17 hr |
| Jan 13, 4:50 AM PST | River Flood Warning | SEW | Snohomish | 9 hr |
| Jan 13, 4:50 AM PST | River Flood Warning | SEW | Snohomish | 12 hr |
| Jan 13, 5:03 AM PST | River Flood Warning | SEW | Snohomish | 19 hr |
| Jan 13, 6:27 AM PST | River Flood Warning | SEW | King, Pierce | 41 hr |
| Jan 13, 6:27 AM PST | River Flood Warning | SEW | Snohomish | 22 hr |
| Jan 13, 8:32 AM PST | Gale Warning | SEW | 3 hr | |
| Jan 13, 8:32 AM PST | Small Craft Advisory | SEW | 5 hr |
Nearby
River Flood Warnings in Washington, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.